Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)



Cyclicity of elementary polycycles with fixed number of singular points in generic $ k$-parameter families

Authors: P. I. Kaleda and I. V. Shchurov
Translated by: N. Yu. Netsvetaev
Original publication: Algebra i Analiz, tom 22 (2010), nomer 4.
Journal: St. Petersburg Math. J. 22 (2011), 557-571
MSC (2010): Primary 34C07
Published electronically: May 2, 2011
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: An estimate is found for the number of limit cycles arising from polycycles in generic finite-parameter families of differential equations on the two-sphere. It is proved that if the polycycles have a fixed number of singular points and all the singular points are elementary, then an estimate of cyclicity holds true, which is polynomial in the number of parameters of the family.

References [Enhancements On Off] (What's this?)

  • 1. V. Arnol'd, V. Afraimovich, Yu. Ilyashenko, and L. Shil'nikov, Bifurcation theory, Itogi Nauki i Tekhniki Sovrem. Probl. Mat. Fundam. Naprav., vol. 5, Dynamical Systems-5, VINITI, Moscow, 1986, pp. 5-218; English transl., Encyclopaedia Math. Sci., vol. 5, Springer-Verlag, Berlin, 1994, pp. 1-205. MR 0895653
  • 2. Yu. S. Il′yashenko, Normal forms for local families and nonlocal bifurcations, Astérisque 222 (1994), 5, 233–258. Complex analytic methods in dynamical systems (Rio de Janeiro, 1992). MR 1285390
  • 3. Yu. S. Il′yashenko and S. Yu. Yakovenko, Finitely smooth normal forms of local families of diffeomorphisms and vector fields, Uspekhi Mat. Nauk 46 (1991), no. 1(277), 3–39, 240 (Russian); English transl., Russian Math. Surveys 46 (1991), no. 1, 1–43. MR 1109035,
  • 4. Yu. Il′yashenko and S. Yakovenko, Finite cyclicity of elementary polycycles in generic families, Concerning the Hilbert 16th problem, Amer. Math. Soc. Transl. Ser. 2, vol. 165, Amer. Math. Soc., Providence, RI, 1995, pp. 21–95. MR 1334340,
  • 5. V. Kaloshin, The existential Hilbert 16-th problem and an estimate for cyclicity of elementary polycycles, Invent. Math. 151 (2003), no. 3, 451–512. MR 1961336,
  • 6. A. G. Khovanskiĭ, \cyr Malochleny, \cyr Biblioteka Matematika [Mathematics Library], vol. 2, Izdatel′stvo FAZIS, Moscow, 1997 (Russian, with Russian summary). Appendix A by Yu. S. Il′yashenko; Appendix B by Lu Van den Driz [Lou van den Dries]. MR 1619432
    A. G. Khovanskiĭ, Fewnomials, Translations of Mathematical Monographs, vol. 88, American Mathematical Society, Providence, RI, 1991. Translated from the Russian by Smilka Zdravkovska. MR 1108621
  • 7. R. Roussarie, A note on finite cyclicity property and Hilbert's 16th problem, Dynamical Systems (Valparaiso, 1986) (R. Bamon, R. Lavarca, J. Palis, eds.), Lecture Notes in Math., vol. 1331, Springer-Verlag, Berlin, 1988, pp. 161-168.MR 0961099 (90b:58227)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 34C07

Retrieve articles in all journals with MSC (2010): 34C07

Additional Information

P. I. Kaleda
Affiliation: OJSC “N. A. Dollezhal Research and Development Insitute of Power Engineering”, M. Krasnoselskaya 2/8, Moscow 107140, Russia

I. V. Shchurov
Affiliation: National Research University Higher School of Economics, Kochnovsky 3, Moscow, Russia

Keywords: Number of limit cycles, polycycle, Hilbert’s sixteenth problem, Hilbert–Arnol′d problem
Received by editor(s): July 5, 2009
Published electronically: May 2, 2011
Additional Notes: Partially supported by RFBR (grant no. 7-01-00017-a), and RFBR/CNRS (grant no. 05-01-02801-CNRSa)
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society